別添1

Agenda for the Asian Pacific Regional Consultation Meeting under the Ad hoc Open-ended Expert Group (AHEG)

of the United Nations Environment Assembly (UNEA)

Background and Intended Outcomes of the Meeting

Due to a catastrophic effect of the COVID-19 pandemic, the fourth meeting of the Ad hoc Open-ended Expert

Group (AHEG 4) initially scheduled in May 2020 has been postponed. In light of this decision, and with a view

to facilitate further progress and revision of the working documents ahead of the next expert group meeting, the

Secretariat has prepared, at the request of and in close consultation with the Bureau of the expert group, the

scenario note with intersessional roadmap attached, and has organized virtual meetings and other activities.

As Asia and the Pacific region has been seen as one of the major contributor to the global marine plastic pollution,

the region's collective efforts - towards combatting marine plastic litter and microplastics by taking active part in

the AHEG's intersessional work - is of global significance and merit. Many countries of Asia and Pacific region

took part in the AHEG 3 (18-22 November 2019, Bangkok) and gained common understandings on issues, which

are leading to greater engagement of the region in the intersessional work. This good momentum needs to be

further strengthened and more countries must be encouraged to take part so that AHEG outcomes are of use and

relevance to the region overall.

In light of the above, the Ministry of the Environment, Japan (MoEJ), as member of the Bureau of the AHEG as

well as the Chair of the Asian Pacific regional group, propose to organize a virtual meeting of the AHEG for

countries in Asia and the Pacific to: 1) Share information on the progress and ongoing work of the AHEG

intersession work 2) Discuss possible regional coordination mechanisms and 3) Facilitate consultations of the

Chair and Bureau with the regions.

Time and Venue

26-27 August 2020

Time: 3-6pm Japan time (GMT+9)/ day for two days

Venue: Web-base

Participants

Member states

UNEP as AHEG global Secretariat

UNEP Asia Pacific Office

Selected regional experts on marine litter and microplastics

International organizations

Draft agenda

DAY 1

1. Opening (30 minutes)

- Adoption of Agenda
- Welcome Remarks Dechen Tsering, Regional Director and Representative of United Nations Environment Programme Asia and the Pacific Office
- General Statement

2. Presentation from international organizations (30 minutes)

This session aims to discuss the opportunities of regional cooperation

- **Deborah Robertson**, Environment Specialist, Asian Development Bank
- **Sei KONDO**, Director, Global Environment Department, Japan International Cooperation Agency (JICA)

3. Stocktaking of existing activities and action to reduce marine plastic litter and microplastics and inventory of technical and financial resources or mechanisms for supporting countries in addressing marine plastic litter and microplastics (60 min)

This session aims to explore the domestic policy action and to understand how policy-makers can learn from past initiatives and deepen and improve current action including the discussion on financial and technological resources inventor. The session is to cover not only policies and actions on a national scale, but also regional and international scale.

Presentation countries:

- <u>Iran</u>; Alavian Zahra, Marine Environment and Wetlands Division, Department of Environment
- <u>Japan</u>; Sadamitsu Sakoguchi, Office of Policies against Marine Plastics Pollution, Ministry of the Environment
- Singapore; Ms. Siti Aisya, Ministry of Sustainability and the Environment
- <u>South Korea</u>; Mr. PARK Juyoung, International Affairs Specialist, Marine Litter management Center, Korea Marine Environment management Corporation (KOEM)
- <u>UNEP</u>; Dr. Julie Goodhew and Professor Sabine Paul, School of Psychology, University of Plymouth, UK

4. Methodology for analysis of the effectiveness of potential and existing response options and activities (60 min)

Participating members are expected to discuss base on the presentation of the case studies on the analysis of effectiveness of response options given by the UNEP Secretariat at the webinars.

UNEP

DAY 2

5. Opening (40 minutes)

- Briefing from **Dr. Atsuhiko Isobe**, Professor of Physical and Coastal Oceanography, Kyushu University
- Briefing from **Dr. Daoji Li**, Professor and Director of Plastic Marine Debris Research Centre at East China Normal University

6. Potential Response Options (100 min)

Participating members are expected to present their proposal of potential response options.

Presentation countries:

- Iran; Alavian Zahra, Marine Environment and Wetlands Division, Department of Environment
- <u>Japan</u>; <u>Sadamitsu Sakoguchi</u>, Office of Policies against Marine Plastics Pollution, Ministry of the Environment
- Myanmar; Hla Maung Thei, Director General, Ministry of Natural Resources and Environmental Conservation
- <u>Philippines</u>; Vizminda A. Osorio, Assistant Director, Department of Environment and Natural Resources
- Singapore; Siti Aisya, Ministry of Sustainability and the Environment
- Viet Nam; Nguyen Son, Vietnam Administration of Seas and Islands
- <u>UNEP</u>; Shuang Zhu

7. Summarization of the meeting (40 minutes)

- Way forward for a future coordination of Asia-Pacific region

8. Closing (10 minutes)

• UNEP; Leticia Carvalho, United Nations Environment Programme

Tentative timetable

Facilitator: Japan (Satoru Iino)

Time	Торіс	Speaker			
Day1					
Agenda 1: Openi	ng (30min)				
15:00-15:05	Introduction and opening (5min)	Facilitator			
15:05-15:08	Welcome remarks (3min)	UNEP ROAP			
15:08-15:11	Adoption of Agenda (3min)	Facilitator			
15:11-15:30	General statement (19min)	Some participants			
Agenda 2: Presentation from international organizations (30min)					
15:30-15:50	Presentation on international financial and technical resources and assistances (20min)	- Deborah Robertson, Environment Specialist, Asian Development Bank (ADB) -Sei KONDO, Director, Global Environment Department, Japan International Cooperation Agency (JICA)			
15:50-16:00	Discussion on the opportunities of regional cooperation (10min)	All participants			
Agenda 3: Stocktaking of existing activities and action to reduce marine plastic litter and microplastics and inventory of technical and financial resources or mechanisms for supporting countries in addressing marine plastic litter and microplastics (60min)					
16:00:-16:45	Presentation on policies and actions to reduce marine plastic litter and microplastics, and inventories of technical and financial recourses on a national, regional and international scale from some participating member states (35min) Q&A after 3 presentations (10min)	- Selected member states (Iran, Japan, Singapore, South Korea)- UNEP			
16:45-17:00	Discussion (12min)	All participants			
	Summary of Agenda 3 (3min)	Facilitator			
Agenda 4: Methodology for analysis of the effectiveness of potential and existing response options and activities (60min)					
17:00-17:30	Presentation on case studies on the analysis of effectiveness of response option (30min)	UNEP			
17:30-18:00	Q&A and discussion (25min)	All participants			
	Summary of Day1 (5min)	Facilitator			
Day2					
Agenda 5: Openi	ng (40min)				
15:00-15:30	Opening remarks	Facilitator			
	Briefing from external experts (30min)	- Dr. Atsuhiko Isobe, Professor of Physical and Coastal Oceanography, Kyushu University - Dr. Daoji Li, East China Normal University			
15:30-15:40	Q&A (10min)	All participants			
13:30-13:40	Que I (Tollini)	7 m paracipano			

Time	Topic	Speaker			
15:40-16:51	Presentation on their proposal of potential response options (50min) Q&A after 3 presentations (21min)	- Selected member states (Iran, Japan, Myanmar, Philippines, Singapore, Viet Nam) - UNEP			
16:51-17:20	Discussion (16min)	All participants			
	Summary of Agenda 6 (3min)	Facilitator			
Agenda 7: Summarization of the meeting (40min)					
17:20-18:00	Discussion and conclusion of the summary report of the meeting -Way forward for a future coordination of Asia-Pacific region	All participants			
Agenda 8: Closing (10min)					
18:00-18:10	Closing remarks from the facilitator and participants	- Facilitator			
		- Some participants - UNEP			